Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2016, 12:19 PM CST for Henderson County, Navarro County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2016, 12:19 PM CST (18:19 UTC)
- Expired
- Mar 8, 2016, 1:15 PM CST
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 12:23 PM CST | TSTM WND DMG | 4 S Goodlow, TX | 10 POWER POLES SNAPPED AT BASE HWY 287/FM 309. TREES/POWERLINES SNAPPED FM309 S OF GOODLOW. |
| Mar 8, 12:30 PM CST | TSTM WND DMG | Malakoff, TX | NUMEROUS TREES AND POWERLINES DOWN. ROOF DAMAGE TO A HOME IN DOWNTOWN MALAKOFF. |
| Mar 8, 12:35 PM CST | TSTM WND DMG | Malakoff, TX | DELAYED REPORT - WIND DAMAGE IN DOWNTOWN MALAKOFF RECEIVED FROM PUBLIC VIA TWITTER. TIME IS RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 7:24 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.5
The text
As transmitted.
930
WUUS54 KFWD 081819
SVRFWD
TXC213-349-081915-
/O.NEW.KFWD.SV.W.0020.160308T1819Z-160308T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1219 PM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
HENDERSON COUNTY IN CENTRAL TEXAS...
* UNTIL 115 PM CST
* AT 1218 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRINIDAD...
OR 15 MILES SOUTHWEST OF ATHENS...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...KERENS...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...ENCHANTED
OAKS...COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...
STAR HARBOR AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3209 9543 3201 9606 3190 9628 3231 9634
3236 9632 3235 9545 3229 9545 3223 9549
3218 9546 3215 9548
TIME...MOT...LOC 1818Z 240DEG 49KT 3206 9605
HAIL...<.75IN
WIND...60MPH
$$
DUNN4 follow-up statements
926
WWUS54 KFWD 081826
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CST TUE MAR 8 2016
TXC213-349-081915-
/O.CON.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
NAVARRO TX-HENDERSON TX-
1226 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR EASTERN NAVARRO AND HENDERSON COUNTIES...
AT 1225 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MALAKOFF...OR 10 MILES SOUTHWEST OF ATHENS...MOVING NORTHEAST AT 55
MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR GOODLOW.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...KERENS...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...ENCHANTED
OAKS...COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...
STAR HARBOR AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3209 9543 3201 9606 3190 9628 3231 9634
3236 9632 3235 9545 3229 9545 3223 9549
3218 9546 3215 9548
TIME...MOT...LOC 1825Z 237DEG 46KT 3212 9600
HAIL...<.75IN
WIND...70MPH
$$
DUNN026
WWUS54 KFWD 081841
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CST TUE MAR 8 2016
TXC349-081850-
/O.CAN.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
NAVARRO TX-
1241 PM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NAVARRO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3210 9612 3215 9610 3216 9616 3218 9618
3221 9615 3220 9619 3225 9624 3226 9629
3230 9630 3231 9634 3236 9632 3235 9545
3229 9545 3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1840Z 230DEG 40KT 3228 9587
$$
TXC213-081915-
/O.CON.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
HENDERSON TX-
1241 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR HENDERSON COUNTY...
AT 1240 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATHENS...
MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...SEVEN
POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...ENCHANTED OAKS...
COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...STAR
HARBOR...POYNOR AND MOORE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM AND IT IS PRODUCING WIDESPREAD WIND
DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
3210 9612 3215 9610 3216 9616 3218 9618
3221 9615 3220 9619 3225 9624 3226 9629
3230 9630 3231 9634 3236 9632 3235 9545
3229 9545 3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1840Z 230DEG 40KT 3228 9587
HAIL...<.75IN
WIND...70MPH
$$
DUNN468
WWUS54 KFWD 081858
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1258 PM CST TUE MAR 8 2016
TXC213-081915-
/O.CON.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
HENDERSON TX-
1258 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR HENDERSON COUNTY...
AT 1258 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER EDOM...OR 17
MILES SOUTHEAST OF CANTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...CHANDLER...MALAKOFF...BROWNSBORO...EUSTACE...BERRYVILLE...COFFEE
CITY...MURCHISON...POYNOR AND MOORE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3209 9543 3201 9605 3208 9606 3220 9601
3228 9599 3236 9602 3235 9545 3229 9545
3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1858Z 240DEG 49KT 3241 9561
HAIL...<.75IN
WIND...70MPH
$$
DUNN504
WWUS54 KFWD 081915
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 PM CST TUE MAR 8 2016
TXC213-081925-
/O.EXP.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
HENDERSON TX-
115 PM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. STORMS WILL
CONTINUE ACROSS THE AREA AND WILL BE CAPABLE OF 30 TO 40 MPH WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3209 9543 3201 9605 3208 9606 3220 9601
3228 9599 3236 9602 3235 9545 3229 9545
3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1914Z 240DEG 49KT 3241 9561
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 12:18 PM CST, 1 minute earlier.
Area forecast discussion, Mar 8, 12:18 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CST TUE MAR 8 2016 .AVIATION... THE DEPARTING MCS HAS SHIFTED EAST OF MOST OF THE TAF SITES AS OF 18 UTC. LINGERING STRATIFORM RAINFALL WILL STILL BE CAPABLE OF REDUCING VSBYS TO AS LOW AS 2SM AT TIMES WITH OCCASIONAL LIGHTNING STRIKES POSSIBLE AT ALL SITES THROUGH ABOUT 20 UTC. OTHERWISE...WE SHOULD SEE A BIT OF A BREAK IN THE RAIN LATE THIS AFTERNOON AND EVENING AS LARGE SCALE SUBSIDENCE PREVAILS. HOWEVER...OVERCAST CIGS OSCILLATING BETWEEN VFR AND MVFR CAN BE EXPECTED THROUGH THE REST OF THE AFTERNOON WITH A CHAOTIC SKY IN PLACE FROM PREVIOUS CONVECTION. THE REMAINDER OF THE FORECAST HINGES ON A LOT OF UNCERTAINTY AT THIS POINT...BEGINNING WITH LATE THIS AFTERNOON AND EVENING. THERE IS A SMALL CHANCE THAT ADDITIONAL STORMS MAY DEVELOP LATE THIS AFTERNOON...BUT IF STORMS DO DEVELOP...THEY WILL BE CAPABLE OF BECOMING SEVERE. HOWEVER...EVEN IF THIS ACTIVITY DEVELOPS....IT DOES APPEAR THAT IT SHOULD REMAIN WEST OF THE TAF SITES. THIS POTENTIAL WILL CONTINUE TO BE MONITORED THROUGH THE AFTERNOON HOURS AND TAFS WILL BE AMENDED IF NECESSARY. THE NEXT FORECAST CHALLENGE IS OUR NEXT WAVE OF WIDESPREAD RAIN AND THUNDERSTORMS THAT WILL BE ENCROACHING ON THE AREA OVERNIGHT TONIGHT. IT APPEARS A SWATH OF OVERRUNNING PRECIPITATION WITH STRONG ISENTROPIC ASCENT AND STEEP LAPSE RATES WILL PROMOTE WIDESPREAD RAINFALL AND THUNDERSTORMS...FIRST SPREADING INTO CENTRAL TEXAS AFTER MIDNIGHT AND THEN INTO THE METROPLEX TAF SITES BY EARLY WEDNESDAY MORNING. HAVE PREVAILED VCTS AND INCLUDE TEMPO MENTION OF TSRA DURING THIS TIME FRAME. IN ADDITION...DEPENDING ON THE TRACK OF THE SURFACE LOW OVERNIGHT...WINDS MAY QUICKLY SHIFT FROM SOUTHEAST TO NORTHEAST TO NORTH TO WEST IN THE SPAN OF A FEW HOURS IF THE SURFACE LOW PASSES JUST SOUTH OF THE DFW AREA. OTHERWISE...RAIN IS EXPECTED TO TAPER OFF ONCE AGAIN BY WEDNESDAY AFTERNOON. STALLEY && .PREV DISCUSSION... /ISSUED 415 AM CST TUE MAR 8 2016/ AN UPPER LEVEL LOW OVER THE UPPER BAJA PENINSULA IS DROPPING SOUTHEASTWARD INTO MEXICO EARLY THIS MORNING AND IT WILL CONTINUE TO MOVE INTO CENTRAL MEXICO BY TONIGHT. THIS TRACK IS UNUSUALLY FAR SOUTH FOR AN UPPER LOW TO TAKE...AND THE LACK OF A CLIMATOLOGICAL BASIS MAKES THIS FORECASTER A LITTLE WARY ON TRUSTING MODEL GUIDANCE ON THE CONVECTIVE EVOLUTION TODAY AND INTO TONIGHT. WHILE THE CONFIDENCE IS LOW ON PARTICULAR SEVERE HAZARDS IN TIME AND SPACE...IT IS CERTAIN THAT ALL OF THE SYNOPTIC INGREDIENTS THAT PRODUCE SEVERE WEATHER AND HEAVY RAINFALL ARE AVAILABLE. THE PRIMARY FORECAST CHALLENGE IS THE YET TO BE RESOLVED MESOSCALE FEATURES WHICH WILL MAKE OR BREAK THE SEVERE POTENTIAL. THE SHORTWAVE TROUGH THAT MOVED THROUGH THE NORTHWESTERN ZONES YESTERDAY EVENING IS WELL UP INTO THE MIDWEST AT THIS TIME...BUT THE NEXT SHORTWAVE IS ALREADY MOVING THROUGH WEST TEXAS AND HAS RESULTED IN A LINE OF STRONG TO MARGINALLY SEVERE CONVECTION TO THE WEST OF OUR CWA. THIS LINE OF STORMS WILL CONTINUE TO TRACK NORTHEASTWARD THROUGH THE MORNING HOURS...AND THERE IS HIGH CONFIDENCE THAT IT WILL TRACK ACROSS THE REGION NORTHWEST OF A COMANCHE TO DALLAS TO BONHAM LINE WHERE 1 TO 3 INCHES OF RAIN ARE POSSIBLE. ADDITIONAL CONVECTION MAY DEVELOP SOUTHEAST OF THIS LINE...BUT POPS ARE LOWER IN THIS REGION DUE TO MORE UNCERTAINTY. THE LIKELY TRACK OF THIS MORNING/S CONVECTIVE SYSTEM WILL TAKE IT ACROSS THE MINERAL WELLS TO SHERMAN AREA THAT SAW 3 TO 6 INCHES OF RAIN LAST NIGHT. MORE RAIN WILL EXACERBATE FLOODING PROBLEMS AND THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR A BAND OF THE COUNTIES NORTH AND WEST OF THE DFW METROPLEX THROUGH NOON. THERE IS A LOW SEVERE THREAT WITH THIS ACTIVITY...BUT GIVEN THE TIME OF DAY THIS SHOULD BE MORE OF A MARGINAL WIND/SMALL HAIL THREAT. BY THIS AFTERNOON THE SHORTWAVE RESPONSIBLE FOR THIS MORNING/S RAIN WILL BE MOVING OUT OF THE REGION AND SUBSIDENCE AND DRIER AIR IN THE 700-850MB LAYER WILL SPREAD IN FROM THE SOUTHWEST. THIS SUBSIDENCE MAY EVEN BE ENOUGH TO RESULT IN SOME CLEARING SKIES ACROSS WESTERN AND SOUTHERN AREAS. HIGH TEMPS WOULD RESPOND TO THE SUNSHINE AND COULD REACH THE MID 70S TO 80 DEGREES ACROSS THIS PART OF THE CWA. JUST LOW TO MID 70S ARE EXPECTED ELSEWHERE. THE AFTERNOON FORECAST IS UNCERTAIN DUE TO CONFLICTING SIGNALS IN THE ATMOSPHERE. ON ONE HAND...RATHER STRONG UPPER LEVEL SUBSIDENCE ON THE SYNOPTIC SCALE IS EXPECTED AND IT WOULD CERTAINLY SUPPRESS CONVECTIVE POTENTIAL THIS AFTERNOON...BUT IT WOULD BUILD UP A TREMENDOUS AMOUNT OF SURFACE BASED INSTABILITY. MODEL GUIDANCE IS UNANIMOUSLY SHOWING CAPE VALUES OF AT LEAST 2000 J/KG WITH SOME INDICATING 3500 J/KG. THIS INSTABILITY WOULD BE UNCAPPED...BUT IF THE SUBSIDENCE IS DOMINANT...CONVECTION WOULD HAVE A TOUGH TIME FORMING. ON THE OTHER HAND...SOME OF THE HI-RES GUIDANCE SHOWS MESOSCALE FEATURES WHICH COULD RESULT IN LOCALIZED UPWARD FORCING THAT WOULD ALLOW THUNDERSTORMS TO DEVELOP. ONE OF THESE MAY BE A DRY LINE THAT ACTUALLY MOVES UP FROM THE SOUTH FROM THE HILL COUNTRY INTO THE SOUTHWEST ZONES TODAY. THIS IS CERTAINLY NOT A NORMAL OCCURRENCE HERE AND IS ATTRIBUTED TO THE UNUSUAL SOUTHERLY TRACK OF THE UPPER LOW. THE SECOND FEATURE OF INTEREST IS FORECAST BY THE RAP...WHICH SUGGESTS THIS MORNING/S CONVECTION WILL LEAVE AN OUTFLOW BOUNDARY SOMEWHERE ACROSS THE NORTHWEST ZONES. STRONG SOUTH WINDS IN THE LOW LEVELS WOULD INDUCE STRONG WARM ADVECTION AND LIFT OVER THE TOP OF THIS BOUNDARY AND COULD RESULT IN CONVECTIVE INITIATION. IF ANY STORMS DEVELOP ALL FACETS OF SEVERE WEATHER WOULD BE POSSIBLE DUE TO THE HIGH INSTABILITY AND DEEP SHEAR. THE MOST LIKELY REGION WHERE AFTERNOON STORMS WOULD DEVELOP IS WEST OF I-35...BUT DUE TO LOW CONFIDENCE/COVERAGE WILL KEEP AFTERNOON POPS AT 30 PERCENT OR LESS. UPPER LEVEL FORCING WILL INCREASE DRAMATICALLY OVER THE REGION TONIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES THE REGION FROM THE SOUTH-SOUTHWEST. THERE WILL BE A LOT OF INSTABILITY OVER NORTH AND CENTRAL TEXAS...BUT ALSO IN SOUTH TEXAS. CONVECTION WILL LIKELY FORM ACROSS SOUTH TEXAS FIRST THIS EVENING...WITH A DOWNWIND PROPAGATING MESOSCALE CONVECTIVE SYSTEM LIKELY FORMING AND TRACKING NORTHEAST OR NORTH-NORTHEAST. THE TRACK OF THIS MCS WOULD LIKELY BRING IT ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. THE MAIN SEVERE WEATHER THREAT WITH THIS MCS WOULD BE DAMAGING WINDS BUT IF WINDS DO BACK TO THE EAST AHEAD OF A DEVELOPING SURFACE LOW IN CENTRAL TEXAS...EMBEDDED TORNADOES WOULD BE POSSIBLE. USUALLY WHEN VIGOROUS CONVECTION DEVELOPS IN SOUTH TEXAS...THE CONVECTION ACROSS NORTH TEXAS TENDS TO STRUGGLE. SO WHILE WIDESPREAD RAIN AND STORMS ARE EXPECTED TO FORM AND TRACK THROUGH THE AREA NORTH OF A COMANCHE TO TERRELL LINE...THE SEVERE WEATHER POTENTIAL SHOULD BE MORE LIMITED ACROSS THE NORTHERN CWA. AGAIN THIS PART OF THE FORECAST ALL HINGES ON THE DEVELOPMENT AND TRACK OF THE SOUTHERN TEXAS MCS THIS EVENING...SO WE WILL HAVE TO WATCH TRENDS CLOSELY. RAINFALL TONIGHT IS FORECAST TO BE HIGHEST IN THE SOUTHEAST ZONES WHERE 2-4 INCHES IS LIKELY...AND 1-3 INCHES IS POSSIBLE OVER THE EASTERN ZONES. THE FLASH FLOOD WATCH FOR THE EAST AND SOUTHEAST ZONES WILL CONTINUE AS IS. THE REMAINDER OF THE CWA WILL ONLY SEE 1-2 INCHES OF RAIN TONIGHT WITH RAINFALL RATES LOW ENOUGH TO MITIGATE FLASH FLOODING CONCERNS. RAIN AND EMBEDDED STORMS SHOULD END FROM WEST TO EAST WEDNESDAY AS THIS SHORTWAVE TROUGH MOVES OUT OF THE REGION. HAVE DROPPED POPS TO SLIGHT CHANCE FOR A GOOD PART OF THE CWA WEDNESDAY AFTERNOON AND NIGHT DUE TO SUBSIDENCE AND VIGOROUS CONVECTION OCCURRING EAST AND SOUTHEAST OF THE REGION WHICH WILL ALSO STABILIZE OUR AREA. MEANWHILE A WEAK COLD FRONT WILL MOVE INTO THE CWA AND STALL ACROSS THE I-35 CORRIDOR. HIGH TEMPS WILL BE A LITTLE COOLER DUE TO CLOUDS AND DAMP CONDITIONS...WHILE NORTHERLY WINDS WILL PROVIDE SOME COLD ADVECTION TO THE WESTERN PART OF THE CWA FOR COOLER LOW TEMPS IN THE LOW TO MID 50S. ON THURSDAY THE UPPER LOW WILL BEGIN TO HEAD NORTH OUT OF MEXICO AND EASTERLY FLOW WILL DEVELOP IN THE MID LEVELS. THIS WILL RESULT IN ISENTROPIC UPGLIDE AND A SWATH OF RAIN WITH ISOLATED STORMS WILL BEGIN TO DEVELOP LATE IN THE DAY AND INTO THURSDAY NIGHT. HAVE SIDED WITH THE ECMWF FOR THE RAIN FORECAST THURSDAY INTO FRIDAY OVER THE OTHER MODELS AS IT HAS BEEN VERY CONSISTENT WITH THIS SYSTEM OVER THE LAST FEW DAYS AND IS PERFORMING WELL. HIGHEST RAIN CHANCES WILL OCCUR THURSDAY NIGHT AND FRIDAY...WITH RAIN COMING TO AN END FRIDAY NIGHT. AN ADDITIONAL 1-2 INCHES OF RAIN WILL BE POSSIBLE WITH THE THURSDAY AND FRIDAY ROUND. ANY LINGERING SHOWERS WILL END SATURDAY MORNING AS THE UPPER LOW MOVES OVER AND OUT OF THE REGION. DRY CONDITIONS WITH WARM TEMPERATURES AND BREEZY SOUTH WINDS WILL PREVAIL SUNDAY AND MONDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 59 68 57 66 / 80 90 70 20 40 WACO, TX 68 59 70 57 67 / 90 100 70 20 50 PARIS, TX 67 60 68 59 68 / 100 80 90 60 50 DENTON, TX 65 58 67 57 64 / 80 80 70 20 40 MCKINNEY, TX 66 59 67 57 66 / 100 80 70 20 40 DALLAS, TX 67 59 68 58 66 / 90 90 70 20 40 TERRELL, TX 68 60 68 58 69 / 100 90 80 30 50 CORSICANA, TX 69 61 68 59 70 / 100 100 80 40 50 TEMPLE, TX 71 59 70 57 68 / 70 100 70 30 50 MINERAL WELLS, TX 67 56 68 55 63 / 30 80 50 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR TXZ095-105>107-121>123-135-146>148-160>162-174-175. FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>093-101>103- 116-117. && 77/25
Hazardous weather outlook, Mar 8, 12:06 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1206 PM CST TUE MAR 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1206 PM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON...IMPACTING AREAS MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THE MAIN HAZARDS WITH THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SMALL HAIL AND GUSTY WINDS OF UP TO 50 MPH WILL ALSO BE POSSIBLE. WHILE A LULL IN THE PRECIPITATION CAN BE EXPECTED FOR AREAS GENERALLY WEST OF I-35 THIS AFTERNOON...THERE IS A HIGHLY CONDITIONAL RISK OF ADDITIONAL THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AS LOW LEVEL MOIST AIR RETURNS NORTHWARD INTO CENTRAL TEXAS. WHILE THUNDERSTORMS MAY INITIALLY BE ELEVATED AND POSE A LARGE HAIL THREAT...DAMAGING WINDS AND A FEW TORNADOES WILL BECOME MORE LIKELY IF STORMS ARE ABLE TO BECOME SURFACE BASED. WITH THE MOIST ENVIRONMENT...HEAVY RAIN WILL BE LIKELY AND MAY RESULT IN CONTINUED FLASH FLOODING ACROSS NORTH AND CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE AREA. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS. BRIEF HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT OVER ALL OF NORTH AND CENTRAL TEXAS. BAIN
In the hours before
Local storm report, Mar 8, 11:39 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG GRANBURY 32.45N 97.80W
03/08/2016 HOOD TX PUBLIC
DELAYED REPORT - DAMAGE TO BRICK HOME ON MEANDERING WAY.
WINDOW BLOWN OUT AND CHIMNEY TOPPLED. TIME RADAR
ESTIMATED.Local storm report, Mar 8, 11:57 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM TSTM WND DMG 3 W TROY 31.20N 97.35W
03/08/2016 BELL TX TRAINED SPOTTER
DAMAGE TO A BARN, AWNING, AND MOBILE HOME AND TREES IN
THE AREA.Local storm report, Mar 8, 11:57 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG FORT WORTH 32.84N 97.38W
03/08/2016 TARRANT TX PUBLIC
DELAYED REPORT - DAMAGE TO CAMPUS BUILDING AT TCC
NORTHWEST. TIME IS RADAR ESTIMATED.Local storm report, Mar 8, 12:02 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG LEONARD 33.38N 96.25W
03/08/2016 FANNIN TX TRAINED SPOTTER
MOBILE HOME SIDE DAMAGED WITH TREE BRANCHES DOWN. HEAVY
RAIN AND PEA SIZED HAIL ALSO REPORTED.Local storm report, Mar 8, 12:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG GARLAND 32.92N 96.63W
03/08/2016 DALLAS TX PUBLIC
DELAYED REPORT---ROOF DAMAGE TO WAREHOUSES ON THE 2600 BLOCK OF
INDUSTRIAL LANE IN GARLAND. TIME ESTIMATED VIA RADAR.Local storm report, Mar 8, 12:15 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG HURST 32.82N 97.15W
03/08/2016 TARRANT TX PUBLIC
DELAYED REPORT - ROOF DAMAGE TO WA PORTER ELEMENTARY IN
HURST. TIME RADAR ESTIMATEDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 47 min |
| Mar 7, 6:12 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 7, 6:33 PM CST | Flash Flood Warning | FWD | Palo Pinto, Parker | 117 min |
| Mar 7, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| Mar 7, 6:58 PM CST | Areal Flood Advisory | FWD | Wise | 3 hr |
| Mar 7, 7:25 PM CST | Flash Flood Warning | FWD | Parker, Wise | 3 hr |
| Mar 7, 7:41 PM CST | Special Weather Statement | FWD | Denton, Tarrant | 64 min |
| Mar 7, 8:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 45 min |
| Mar 7, 8:31 PM CST | Flash Flood Warning | FWD | Parker | 119 min |
| Mar 7, 8:34 PM CST | Areal Flood Warning | FWD | Palo Pinto | 9 hr |
| Mar 7, 8:43 PM CST | Special Weather Statement | FWD | Grayson | 47 min |
| Mar 7, 8:46 PM CST | Areal Flood Advisory | FWD | Cooke, Denton | 6 hr |
| Mar 7, 9:51 PM CST | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Mar 7, 10:14 PM CST | River Flood Warning | FWD | Parker | 34 hr |
| Mar 7, 10:20 PM CST | Areal Flood Warning | FWD | Parker, Wise | 3 hr |
| Mar 7, 11:34 PM CST | River Flood Warning | FWD | Wise | 8 days |
| Mar 7, 11:34 PM CST | River Flood Warning | FWD | Denton | 5 days |
| Mar 8, 4:05 AM CST | Flash Flood Watch | FWD | Cooke, Denton, Grayson, Jack, Montague, Palo Pinto and 2 more | 8 hr |
| Mar 8, 5:03 AM CST | Special Weather Statement | FWD | Eastland, Stephens, Young | 57 min |
| Mar 8, 5:23 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Mar 8, 6:07 AM CST | Special Weather Statement | FWD | Young | 38 min |
| Mar 8, 6:21 AM CST | Special Weather Statement | FWD | Mills | 39 min |
| Mar 8, 6:26 AM CST | Special Weather Statement | FWD | Palo Pinto | 49 min |
| Mar 8, 6:32 AM CST | Special Weather Statement | FWD | Comanche, Erath | 58 min |
| Mar 8, 6:39 AM CST | Severe Thunderstorm Warning | FWD | Erath | 42 min |
| Mar 8, 6:59 AM CST | Flash Flood Warning | FWD | Jack, Palo Pinto, Parker | 3 hr |
| Mar 8, 7:12 AM CST | Special Weather Statement | FWD | Hood, Parker, Somervell, Wise | 63 min |
| Mar 8, 7:17 AM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 58 min |
| Mar 8, 7:25 AM CST | Severe Thunderstorm Warning | FWD | Wise | 50 min |
| Mar 8, 7:43 AM CST | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Mar 8, 7:46 AM CST | Tornado Warning | FWD | Hood, Johnson, Parker, Tarrant | 29 min |
| Mar 8, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
| Mar 8, 7:56 AM CST | Tornado Warning | FWD | Lampasas | 49 min |
| Mar 8, 8:02 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Mar 8, 8:26 AM CST | Tornado Warning | FWD | Coryell, Lampasas | 34 min |
| Mar 8, 8:27 AM CST | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Mar 8, 8:36 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Mar 8, 8:44 AM CST | River Flood Warning | FWD | Dallas | 12 days |
| Mar 8, 8:44 AM CST | River Flood Warning | FWD | Henderson, Navarro | 13 days |
| Mar 8, 8:51 AM CST | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Mar 8, 8:53 AM CST | River Flood Warning | FWD | Hunt | 64 hr |
| Mar 8, 8:53 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 64 hr |
| Mar 8, 8:59 AM CST | Severe Thunderstorm Warning | FWD | Coryell | 38 min |
| Mar 8, 9:04 AM CST | River Flood Warning | FWD | Limestone | 3 days |
| Mar 8, 9:04 AM CST | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Mar 8, 9:12 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 52 min |
| Mar 8, 9:22 AM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 53 min |
| Mar 8, 9:32 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 58 min |
| Mar 8, 9:43 AM CST | Severe Thunderstorm Warning | FWD | Collin | 19 min |
| Mar 8, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| Mar 8, 10:20 AM CST | Areal Flood Advisory | FWD | Bell, Hill, McLennan | 3 hr |
| Mar 8, 10:35 AM CST | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Mar 8, 10:42 AM CST | Special Weather Statement | FWD | Falls | 48 min |
| Mar 8, 10:56 AM CST | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman, Rockwall | 2 hr |
| Mar 8, 11:11 AM CST | Special Weather Statement | FWD | Limestone | 49 min |
| Mar 8, 11:17 AM CST | Special Weather Statement | FWD | Limestone | 43 min |
| Mar 8, 11:23 AM CST | Areal Flood Advisory | FWD | Falls | 112 min |
| Mar 8, 12:34 PM CST | Tornado Warning | FWD | Henderson | 26 min |
| Mar 8, 12:43 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 47 min |
| Mar 8, 12:52 PM CST | Tornado Warning | FWD | Van Zandt | 38 min |
| Mar 8, 1:07 PM CST | Special Weather Statement | FWD | Lampasas | 38 min |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Anderson, Freestone, Leon | 15 days |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Collin | 57 hr |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Navarro | 4 days |
| Mar 8, 2:23 PM CST | River Flood Warning | FWD | Hamilton | 17 hr |
| Mar 8, 4:32 PM CST | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 47 min |
| Mar 8, 4:53 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 67 min |
| Mar 8, 5:52 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.